Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 296, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 12, 2006, 6:51 PM EDT for Polk County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2006, 6:51 PM EDT (22:51 UTC)
- Expired
- Jun 12, 2006, 7:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Polk County, GA
The radar
The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 122252
SVRFFC
GAC233-122315-
/O.NEW.KFFC.SV.W.0296.060612T2251Z-060612T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
POLK COUNTY IN NORTHWEST GEORGIA
* UNTIL 715 PM EDT
* AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROCKMART TO 11 MILES
SOUTHWEST..AND MOVING SOUTHEAST AT 10 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL AFFECT FAR SOUTHERN AND
SOUTHEASTERN POLK COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3391 8536 3395 8522 3405 8503 3402 8497
3397 8498 3395 8505 3391 8505 3391 8520
3390 8521 3390 8532
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:12 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jun 12, 3:12 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT MON JUN 12 2006 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) RADAR SHOWS A LINE OF TSTMS APPROACHING CENTRAL GA THIS AFTERNOON AND PUSHING SOUTHWARD. THIS CONVECTION HAS DEVELOPED AHEAD OF A FRONTAL BOUNDARY THAT IS PUSHING INTO EXTREME NORTH GA. INSTABILITIES ARE MODERATE AND WITH HELP OF THE FRONTAL BOUNDARY WITH MAX HEATING... COULD SEE AN ISOLATED SEVERE STORM OR TWO LATE THIS AFTERNOON AND EARLY EVENING...WITH MAIN THREAT BEING STRONG WINDS AND LARGE HAIL. MODELS SAG THE FRONT INTO CENTRAL GA OVERNIGHT...SO KEPT RAIN CHANCES UP OVER CENTRAL AND SOUTH GA AFTER MIDNIGHT. TO THE SOUTH...TROPICAL STORM ALBERTO CURRENTLY SPINNING AWAY OVER THE NE GULF IS EXPECTED TO STRENGTHEN SLIGHTLY AS IT PUSHES NE TONIGHT AND TUESDAY. LATEST FORECASTS HAVE THE STORM MAKING LANDFALL AS A CATEGORY ONE HURRICANE BY LATE TUESDAY AFTERNOON NEAR THE FLORIDA BIG BEND AREA...THEN WEAKENING AS IT TRACKS NE ACROSS SE GA TUESDAY EVENING THRU WEDNESDAY MORNING. THE AFOREMENTIONED FRONTAL BOUNDARY WILL GET ABSORBED INTO THE RESULTING LOW PRESSURE TROUGH...POSSIBLY HELPING TO PRODUCE 1 TO 3 INCHES OF RAINFALL ACROSS THE SE PORTIONS OF THE CWA FROM TUESDAY AFTERNOON THRU EARLY WEDNESDAY...DESPITE BEING ON THE DRIER WEST SIDE OF THE STORM. AS FOR WINDS...COULD SEE AS MUCH AS 20 TO 25 MPH SUSTAINED WINDS WITH SOME HIGHER GUSTS ALONG ALBERTOS PATH...MAINLY OVER EXTREME SE GA. WILL LET MIDNIGHT SHIFT DECIDE IF A WIND ADVISORY MAY BE WARRANTED FOR THE SE PORTIONS OF THE CWA TUESDAY EVENING-WEDNESDAY MORNING IF THE FORECAST TRACK AND STRENGTH PERSISTS. MEDIA AND PUBLIC AND SEE SPSFFC FOR ADDITIONAL DETAILS ON WINDS AND RAIN EXPECTED FROM ALBERTO AS IT PUSHES ACROSS SE GA TUESDAY NIGHT-WEDNESDAY. EXPECT A DRIER NORTHERLY FLOW TO BECOME ESTABLISHED ON WEDNESDAY IN THE WAKE OF ALBERTO...WITH NIL RAIN CHANCES EXPECTED BY WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH MONDAY) MADE NO CHANGES TO THE EXTENDED PACKAGE AS WEAK HIGH PRESSURE APPEARS TO DOMINATE...WITH LITTLE RAIN CHANCES EXPECTED AT LEAST INTO NEXT WEEKEND. COULD SEE SOME DISTURBANCES RIDE THE EASTERN RIDGE PERIPHERY AND MOVE OVER THE CWA...HOWEVER CONFIDENCE AND TIMING OF THESE CONTINUE TO BE TOO SMALL TO MENTION IN THE GRIDS AT THIS POINT. BY THE WEEKEND THERE WILL BE AN ONSHORE FLOW OFF THE ATLANTIC AND GULF...INCREASING AREA LOW LEVEL MOISTURE AND A RETURN TO DIURNALLY DRIVEN CONVECTION. TEMPS WILL MODERATE THROUGH THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 66 83 67 87 / 40 20 20 10 ATHENS 65 84 65 89 / 40 20 30 20 GAINESVILLE 64 83 64 87 / 40 20 20 20 ROME 65 91 63 93 / 40 10 10 10 COLUMBUS 71 86 71 93 / 30 30 30 10 MACON 70 85 68 91 / 30 50 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Jun 12, 6:06 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 606 AM EDT MON JUN 12 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131015- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 606 AM EDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... A COLD FRONT ACROSS TENNESSEE AND THE CAROLINAS...WILL DRIFT SOUTH THROUGH TONIGHT. AT THE SAME TIME TROPICAL STORM ALBERTO WILL MOVE NORTHEAST INCREASING GULF MOISTURE ACROSS SOUTH AND CENTRAL GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND SMALL HAIL. THE MOST LIKELY LOCATION FOR THUNDERSTORMS WILL BE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .DISCUSSION... A COLD FRONT WILL MOVE SOUTH OUT OF TENNESSEE AND BECOME THE MAIN FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT ACROSS NORTH AND CENTRAL GEORGIA TODAY. TROPICAL STORM ALBERTO WILL CONTINUE MOVING NORTHEAST TOWARD THE FLORIDA COAST INCREASING GULF MOISTURE ACROSS SOUTH AND CENTRAL GEORGIA. AS THE COLD FRONT MOVES SOUTH IT WILL BE OVER CENTRAL GEORGIA BY THIS AFTERNOON/EVENING. WITH DAYTIME HEATING AND INCREASED MOISTURE OVER THE AREA INSTABILITY INDICES WILL INCREASE WITH CAPES EXPECTED AROUND 1500 TO 2000 AND LIFTED INDICES IN THE MINUS 2 TO MINUS 4 RANGE. THE ONE LIMITING FACTOR SEEM TO BE THAT AT THIS FRONT MOVES THROUGH THE STATE THE MAIN DYNAMICS WITH THIS SYSTEM MOVE NORTHEAST INTO THE MID ATLANTIC STATES. THIS SHOULD KEEP STORMS SCATTERED ACROSS THE STATE WITH A SLIGHT CHANCE OF AN ISOLATED SEVERE STORM OR TWO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA SUNDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA. SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV AND CLICKING ON GEORGIA.
In the hours before
Special weather statement, Jun 12, 5:44 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 544 PM EDT MON JUN 12 2006 GAZ019-122230- 544 PM EDT MON JUN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN WESTERN FLOYD COUNTY UNTIL 630 PM EDT... AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING STRONG THUNDERSTORM 5 MILES SOUTH OF COOSA...MOVING SOUTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Local storm report, Jun 12, 6:02 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 5 SW GILLSVILLE 34.26N 83.70W
06/12/2006 E0.75 INCH HALL GA PUBLIC
0525 PM TSTM WND DMG 5 SW GILLSVILLE 34.26N 83.70W
06/12/2006 HALL GA PUBLIC
10 TREES DOWN BETWEEN BELMONT AND GILLSVILLE.
0545 PM HAIL 3 E WASHINGTON 33.74N 82.69W
06/12/2006 E0.75 INCH WILKES GA EMERGENCY MNGR
&&
MSRSpecial weather statement, Jun 12, 6:02 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 602 PM EDT MON JUN 12 2006 GAZ079-080-122300- 602 PM EDT MON JUN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR 40 TO 45 MPH WINDS AND FREQUENT LIGHTNING IN TAYLOR AND TALBOT COUNTIES UNTIL 700 PM EDT... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A PERSISTENT CLUSTER OF THUNDERSTORMS FROM WESLEY TO 7 MILES WEST OF TALBOTTON...MOVING SOUTH AT 10 MPH. THESE STORMS WILL MOVE SLOWLY ACROSS MUCH OF TALBOT AND TAYLOR COUNTIES DURING THE NEXT HOUR. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 12, 6:25 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT MON JUN 12 2006 GAZ062-122315- 625 PM EDT MON JUN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN WARREN COUNTY UNTIL 715 PM EDT... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS ENTERING NORTHERN WARREN COUNTY FROM CADLEY TO NORWOOD...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL AFFECT NORWOOD...CADLEY...CAMAK...AND WARRENTON. PEA-SIZED HAIL AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Local storm report, Jun 12, 6:34 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
634 PM EDT MON JUN 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 5 N GAINESVILLE 34.37N 83.83W
06/12/2006 E0.75 INCH HALL GA COUNTY OFFICIAL
0500 PM TSTM WND DMG 7 SW BLAINE 34.44N 84.64W
06/12/2006 PICKENS GA PUBLIC
6 TO 8 TREES DOWN
&&
MSRSpecial weather statement, Jun 12, 6:46 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 646 PM EDT MON JUN 12 2006 GAZ030-041-122330- 646 PM EDT MON JUN 12 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN HARALSON AND SOUTHERN POLK COUNTIES UNTIL 730 PM EDT... AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM VAN WERT TO 8 MILES NORTHWEST OF TALLAPOOSA...MOVING SOUTHEAST AT 5 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS SOUTHERN POLK AND NORTHERN HARALSON COUNTIES...INCLUDING THE CITIES OF ROCKMART AND FELTON. LOCAL COUNTY EMERGENCY MANAGEMENT OFFICIALS IN POLK COUNTY HAVE REPORTED STREET FLOODING IN ROCKMART DURING THE LAST 30 MINUTES. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Clayton | 33 min |
| Jun 12, 5:03 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 42 min |
| Jun 12, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 51 min |
| Jun 12, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 34 min |
| Jun 12, 6:15 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro, Wilkes | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.